Discrete Mathematics & Theoretical Computer Science, Vol 16, No 3 (2014)

Font Size:  Small  Medium  Large

Genus distributions of cubic series-parallel graphs

Jonathan L. Gross, Michal Kotrbčík, Timothy Sun


We derive a quadratic-time algorithm for the genus distribution of any 3-regular, biconnected series-parallel graph, which we extend to any biconnected series-parallel graph of maximum degree at most 3. Since the biconnected components of every graph of treewidth 2 are series-parallel graphs, this yields, by use of bar-amalgamation, a quadratic-time algorithm for every graph of treewidth at most 2 and maximum degree at most 3.

Full Text: PDF